ReviewThe Journal of international medical research2021
Spontaneous hemothorax caused by concomitant low-dose rivaroxaban and itraconazole in a 95-year-old patient: case report and literature review.
Review in The Journal of international medical research, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 4 citations in OpenAlex.
- Rivaroxaban-induced spontaneous hemothorax: a rare case report and literature review.Frontiers in medicine · 2025Article
- Sudden hemothorax as a rare initial manifestation of bronchiectasis under a direct oral anticoagulant.Surgical case reports · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Although direct-acting oral anticoagulants (DOACs) decrease the bleeding risk compared with vitamin K antagonists (VKAs), DOACs might cause spontaneous hemothorax in very elderly patients, even at a very low dose. Interactions between drugs might increase the risk of bleeding. In this article, we report a case of a 95-year-old man who developed spontaneous hemothorax while taking rivaroxaban 2.5 mg twice daily, 3 days after concomitant use of itraconazole. Rivaroxaban was discontinued, and thoracentesis was performed to drain grossly bloody pleural effusion. To our knowledge, this is the first case report of spontaneous hemothorax that might have been caused by concomitant low-dose rivaroxaban and azole anti-fungal agents. This case highlights the potential risk of spontaneous hemothorax in very elderly patients while taking rivaroxaban and azole anti-fungal agents simultaneously. Special attention should be paid to interactions between drugs that might increase the risk of bleeding. Drugs that have competing metabolic pathways should be avoided. Closer monitoring, including testing for anti-Xa and additional reassessment, should be considered in high-risk patients.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.